MAUDE Adverse Event Report: GETINGE DISINFECTION AB 86-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 86-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 8668
Medical Device Problem Codes Failure to Disinfect (1175); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 26th october, 2022 getinge became aware of an issue with the 86-series washer disinfector with the model name 8668.As it was stated, the circulation pump did not run due to the relay malfunction and there was no alarm on the device.The malfunction directly led to the situation of improperly cleaned instruments.We confirmed that the contaminated instruments have been noticed by the customer and the technician.Nevertheless, it was also stated that there was possibility that some uncleaned instruments have been released and shipped to the sterilization process.Additionally, we were able to establish that the customer only performs random visual checks of the processed loads, which does not comply with the recommendations from the user manual.There was no injury reported until the date, nevertheless we decided to report the issue based on the potential as non-properly cleaned goods could be used to patient treatment and could be a source of cross-infection.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 26th october, 2022 getinge became aware of an issue with the 86-series washer disinfector with the model name 8668.As it was stated, the circulation pump didn¿t work due to the relay malfunction, which led to improperly cleaned instruments.There was no alarm on the device.There was no injury reported until date, nevertheless we decided to report the issue based on the potential as non-properly cleaned goods could be used to patient treatment and could be a source of cross-infection.Trend review of customer product complaints with the same issue involved on 86-series devices reported within the last 5 years was performed but did not provide any signals that triggered further scrutiny.As a result of performed investigation it was not possible to establish the root cause of the issue with not starting circulation pump.The most probable reason is a relay inside the device, which was not working as intended, shorting out or glitches.After each process, the customer is obliged to visually check the goods to see if they have been correctly processed.During the investigation, it was determined that the customer did not follow the instruction from the user manual and did not check the instruments after the process.It allows us to conclude that the issue with non-properly cleaned goods, which were transferred to their next process, was caused by user error.A getinge service technician visited the customer site, resolved the problem and returned the device for usage by replacing the relay.The washer disinfector is now fully operational.When the incident occurred, the device was directly involved.The device did not meet its specification.Upon the event occurrence the device was not being used for patient treatment or diagnosis.We believe that devices in the market are performing correctly overall.Given the circumstances we shall continue to monitor for any further events of this nature.

Brand Name
86-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
tina evancho
ljungadalsgatan 11
vaxjo 
MDR Report Key15722635
Report Number9616031-2022-00024
Device Sequence Number7186107
Product Code MEC
UDI-Device Identifier07340153700277
UDI-Public(01)07340153700277
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8668
Device Catalogue NumberS-86682003-CTOM
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown